Title: An analysis of delay-dependent stability for ordinary and partial differential equations with fixed and distributed delays
Authors: Huang, Chengming
Vandewalle, Stefan # ×
Issue Date: 2004
Publisher: SIAM, Philadelphia, PA
Series Title: SIAM Journal on Scientific Computing vol:25 issue:5 pages:1608-1632
Abstract: This paper is concerned with the study of the stability of ordinary and partial differential equations with both fixed and distributed delays, and with the study of the stability of discretizations of such differential equations. We start with a delay-dependent asymptotic stability analysis of scalar ordinary differential equations with real coefficients. We study the exact stability region of the continuous problem as a function of the parameters of the model. Next, it is proved that a time discretization based on the trapezium rule can preserve the asymptotic stability for the considered set of test problems. In the second part of the paper, we study delay partial differential equations. The stability region of the fully continuous problem is analyzed first. Then a semidiscretization in space is applied. It is shown that the spatial discretization leads to a reduction of the stability region when the standard second-order central difference operator is employed to approximate the diffusion operator. Finally we consider the delay-dependent stability of the fully discrete problem, where the partial differential equation is discretized both in space and in time. Some numerical examples and further discussions are given.
ISSN: 1064-8275
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
SISCHuangVDW.pdf Published 316KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science